Solution and stability of a fixed point problem for mappings without continuity

Document Type : Research Paper


1 Department of Mathematics, Indian Institute of Engineering Science and Technology, Shibpur, Howrah-711103, West Bengal, India

2 Department of Mathematics, Chanchal College, Chanchal, Malda- 732123, West Bengal, India


In this paper by taking into account three trends prevalent in metric fixed point theory, namely, use of control functions instead of contraction constants, consideration of relational structure in the metric space and fixed point studies of discontinuous functions, we formulate and solve a new problem in relational metric fixed point theory. Our result extends the well known result of Kannan. The theorems are illustrated with examples. Further the proble is shown to have Hyers-Ulam-Rassias stability property. We make an application of our main result to a problem of a nonlinear integral equation.


[1] M.R. Abdollahpour, R. Aghayaria, and T.M. Rassias, Hyers-Ulam stability of associated Laguerre differential
equations in a subclass of analytic functions, J. Math. Anal. Appl. 437 (2016), 605–612.
[2] M.R. Abdollahpour and T.M. Rassias, Hyers-Ulam stability of hypergeometric differential equations, Aeq. Math.
93 (2019), no. 4, 691–698.
[3] A. Alam and M. Imdad, Relation-theoretic contraction principle, J. Fixed Point Theory Appl. 17 (2015), no. 4,
[4] , Relation-theoretic metrical coincidence theorems, Filomat 31 (2017), 4421––4439.
[5] , Nonlinear contractions in metric spaces under locally T-transitive binary relations, Fixed Point Theory
19 (2018), 13–24.
[6] T. Aoki, On the stability of the linear transformation in Banach spaces, J. Math. Soc. Japan 2 (1950), no. 1-2,
[7] Md.I. Ayari, A best proximity point theorem for α-proximal Geraghty non-self mappings, Fixed Point Theory
Appl. 2019 (2019), no. 10.
[8] S. Banach, Sur les op´erations dans les ensembles abstraits et leurs applications aux ´equations int´egrales, Fund.
Math. 3 (1922), 133–181.
[9] D. G. Bourgin, Classes of transformations and bordering transformations, Bull. Amer. Math. Soc. 57 (1951),
[10] D.W. Boyd and J.S.W. Wong, On nonlinear contractions, Proc. Amer. Math. Soc. 20 (1969), no. 2, 458–464.
[11] P. Chakraborty, B.S. Choudhury, and M. De la Sen, Relation-theoretic fixed point theorems for generalized weakly
contractive mappings, Symmetry 12 (2020).[12] B. S. Choudhury and A. Kundu, A Kannan-like contraction in partially ordered spaces, Demonst. Math. XLVI
(2013), no. 2.
[13] S. Czerwik, Functional equations and inequalities in several variables, World Scientific, 2002.
[14] M.A. Geraghty, On contractive mappings, Proc. Amer. Math. Soc. 40 (1973), 604–608.
[15] J. G´ornicki, Fixed point theorems for Kannan type mappings, J. Fixed Point Theory Appl. 19 (2017), 2145––2152.
[16] V. Gupta, W. Shatanawi, and N. Mani, Fixed point theorems for (ψ, β)-Geraghty contraction type maps in ordered
metric spaces and some applications to integral and ordinary differential equations, J. Fixed Point Theory Appl.
19 (2017), 1251––1267.
[17] D.H. Hyers, On the stability of the linear functional equation, Proc. Natl. Acad. Sci. USA 27 (1941), no. 4,
[18] D.H. Hyers, G. Isac, and T.M. Rassias, Stability of functional equations in several variables, Birkhauser, Boston,
[19] D.H. Hyers and T.M. Rassias, Approximate homomorphisms, Aeq. Math. 44 (1992), 125–153.
[20] L. Janos, On mappings contractive in the sense of Kannan, Proc. Amer. Math. Soc. 61 (1976), no. 1, 171–175.
[21] S.M. Jung, Hyers-Ulam-Rassias stability of functional equations in nonlinear analysis, Springer, 2011.
[22] S.M. Jung, C. Mortici, and T.M. Rassias, On a functional equation of trigonometric type, Appl. Math. Comput.
252 (2015), 294–303.
[23] S.M. Jung, D. Popa, and T.M. Rassias, On the stability of the linear functional equation in a single variable on
complete metric groups, J. Glob. Optim. 59 (2014), 165—-171.
[24] S.M. Jung and T.M. Rassias, A linear functional equation of third order associated to the Fibonacci numbers,
Abstr. Appl. Anal. 2014 (2014), no. 137468.
[25] R. Kannan, Some results on fixed points, Bull. Cal. Math. Soc 60 (1968), 71–76.
[26] , Some results on fixed points-II, Amer. Math. Month. 76 (1969), 405–408.
[27] P. Kannappan, Functional equations and inequalities with applications, Springer, 2009.
[28] S. Khalehoghli, H. Rahimi, and M. E. Gordji, Fixed point theorems in R-metric spaces with applications, AIMS
Mathematics 5 (2020), no. 4, 3125–3137.
[29] , R-topological spaces and sr-topological spaces with their applications, Math. Sci. 14 (2020), 249–255.
[30] Md.A. Khamsi and W.A. Kirk, An introduction to metric spaces and fixed point theory, John Wiley & Sons, 2011.
[31] M. Kikkaw and T. Suzuki, Some similarity between contractions and Kannan mappings, Fixed Point Theory
Appl. 2008 (2008), no. 649749.
[32] W.A. Kirk and B. Sims, Handbook of metric fixed point theory, Springer, Dordrecht, 2001.
[33] B. Kolman, R.C. Busby, and S. Ross, Discrete mathematical structures, 3rd ed. ed., PHI Pvt. Ltd., New Delhi,
India, 2000.
[34] P. Kuman and C. Mongkolkeha, Common best proximity points for proximity commuting mapping with Geraghty’s
functions, Carpathian J. Math. 31 (2015), no. 3, 359–364.
[35] Y.H. Lee, S.M. Jung, and T.M. Rassias, On an n-dimensional mixed type additive and quadratic functional
equation, Appl. Math. Comput. 228 (2014), 13––16.
[36] , Uniqueness theorems on functional inequalities concerning cubic-quadratic-additive equation, J. Math.
Inequal. 12 (2018), no. 1, 43–61.
[37] S. Lipschutz, Schaum’s outlines of theory and problems of set theory and related topics, McGraw-Hill, New York,
USA, 1964.
[38] C. Mortici, S.M. Jung, and T.M. Rassias, On the stability of a functional equation associated with the Fibonacci
numbers, Abstr. Appl. Anal. 2014 (2014), no. 546046.[39] C. Park and T.M. Rassias, Additive functional equations and partial multipliers in C*-algebras, Rev. Real Acad.
Cienc. Exactas, Serie A. Mat. 113 (2019), no. 3, 2261–2275.
[40] V. Pata, Fixed point theorems and applications, Springer International Publishing, Switzerland, 2019.
[41] S. Phiangsungnoen and P. Kumam, Generalized Ulam-Hyers stability and well-posedness for fixed point equation
via α-admissibility, J. Inequal. Appl. 2014 (2014), no. 418.
[42] E. Rakotch, A note on contractive mappings, Proc. Amer. Math. Soc. 13 (1962), 459–165.
[43] T.M. Rassias, On the stability of the linear mappings in Banach spaces, Proc. Amer. Math. Soc. 72 (1978),
[44] , Functional equations and inequalities, Kluwer Academic Publishers, 2000.
[45] I.A. Rus and M.A. S¸erban, Basic problems of the metric fixed point theory and the relevance of a metric fixed
point theorem, Carpathian J. Math. 29 (2013), no. 2, 239–258.
[46] P.K. Sahoo and P. Kannappan, Introduction to functional equations, CRC Press, 2011.
[47] B. Samet and M. Turinici, Fixed point theorems on a metric space endowed with an arbitrary binary relation and
applications, Commun. Math. Anal. 13 (2012), no. 2, 82–97.
[48] W. Sintunavarat, Generalized Ulam-Hyers stability, well-posedness and limit shadowing of fixed point problems
for α − β-contraction mapping in metric spaces, The Scientific World Journal 2014 (2014), no. 569174.
[49] W. Smajdor, Note on a Jensen type functional equation, Publ. Math. Debrecen 63 (2003), 703–714.
[50] P. V. Subrahmanyam, Completeness and fixed points, Monatsh. Math. 80 (1975), 325–330.
[51] T. Trif, On the stability of a functional equation deriving from an inequality of popoviciu for convex functions, J.
Math. Anal. Appl. 272 (2002), 604–616.
[52] M. Turinici, Product fixed points in ordered metric spaces, arXiv: General Topology (2011).
[53] S.M. Ulam, Problems in modern mathematics, Wiley, New York, 1964.
[54] J. Wang, Some further generalization of the Ulam-Hyers-Rassias stability of functional equations, J. Math. Anal.
Appl. 263 (2001), 406–423.
Volume 13, Issue 2
July 2022
Pages 2109-2119
  • Receive Date: 31 October 2020
  • Revise Date: 06 January 2021
  • Accept Date: 04 March 2021